Thunderstorm Wind, Lamar
- When
- June 21, 1:14 PM CST
- Where
- Lamar County, Sumner
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.733, -95.667
Power lines were blown down near Sumner.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 21, 11:20 AM CST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1220 PM CDT MON JUN 21 2004 .AVIATION... THE OUTFLOW FROM OVERNIGHT THUNDERSTORMS ACROSS OKLAHOMA...HAS PROVIDED A FOCUS FOR THUNDERSTORM DEVELOPMENT EARLY THIS AFTERNOON ACROSS THE AREA NORTH OF A JACKSBORO...TO SHERMAN...PARIS LINE. THIS ACTIVITY IS EXPECTED TO MOVE CLOSE TO...BUT MAYBE JUST BARELY NORTH OF THE METROPLEX AIRPORTS LATE THIS AFTERNOON. WILL INTRODUCE VCTS FOR THE AREA AIRPORTS FOR THE 20 TO 24Z TIME PERIOD...BUT WILL HAVE TO UPDATE LATER...IF THIS ACTIVITY LOOKS LIKE IT WILL ACTUALLY HIT THE AIRPORTS. OTHERWISE...A MESOSCALE CONVECTIVE COMPLEX...IS EXPECTED TO MOVE SOUTHEASTWARD INTO THE METROPLEX TUESDAY MORNING...THUS HAVE PLACED A TEMPO TSRA BETWEEN 12 AND 15Z. SOME STRATUS MAY MOVE INTO THE WACO AREA AFTER 09Z. #58 && .DISCUSSION... 1135 AM CDT MON JUN 21 2004 REMAINS OF THUNDERSTORM COMPLEX SAGGING SOUTH TO THE RED RIVER COUNTIES AT THE MOMENT. HAVE BUMPED THE POPS SLIGHTLY FOR THIS AFTERNOON FOR THE TOP TWO ROWS OF COUNTIES FOR SAME. MORNING SOUNDING SHOWED A VERY UNSTABLE ATMOSPHERE. AWAY FROM THE THUNDERSTORMS ALONG THE RED RIVER...THE MAIN CONCERN WILL BE IF ANY THUNDERSTORMS DEVELOP THIS AFTERNOON THEY WILL QUICKLY BECOME SEVERE WITH HAIL AND DOWNBURST WIND THE MAIN PROBLEM. 82 && .PREV DISCUSSION... 403 AM CDT MON JUN 21 2004 AN ACTIVE EARLY SUMMER PATTERN WILL REMAIN IN PLACE THE NEXT SEVERAL DAYS WITH A STRONG RIDGE ACROSS THE WEST COAST AND A LARGE SCALE TROUGH ACROSS THE CENTRAL AND EASTERN U.S. EXPECT SEVERAL ROUNDS OF THUNDERSTORMS THIS WEEK. MCS CURRENTLY MOVING SOUTHEAST ACROSS OKLAHOMA SHOULD BEGIN TO WEAKEN AS STORMS APPROACH THE RED RIVER COUNTIES. A FEW STORMS MAY HOLD TOGETHER...ESPECIALLY ACROSS FANNING AND LAMAR COUNTIES...THEREFORE...WILL PUT SOME POPS IN THIS MORNING. ALSO...A COMPLEX OF STORMS OVER SOUTHWEST TEXAS ASSOCIATED WITH A SHORT WAVE WILL CONTINUE TO PROPAGATE NORTHEAST AND REACH THE WESTERN COUNTIES THIS MORNING. AGAIN STORMS SHOULD WEAKEN THROUGH THE MORNING BUT A FEW NORTH TEXAS LOCATIONS COULD RECEIVE MEASURABLE RAIN. THE REMAINDER OF NORTH TEXAS SHOULD STAY DRY THIS MORNING... HOWEVER...OUTFLOW BOUNDARIES FROM THIS MORNING CONVECTION COULD ACT AS A FOCUS FOR AFTERNOON AND EVENING THUNDERSTORMS. ONE LIMITING FACTOR WILL BE A CAP OF WARM AIR...BUT LOW LEVEL MOISTURE AND MID LEVEL INSTABILITY WILL REMAIN HIGH...SO IF ANY STORM CAN GET GOING THEY COULD BECOME SEVERE. RAIN CHANCES WILL INCREASE LATE TONIGHT/TUESDAY MORNING AS A COLD FRONT AND MCS MOVES SOUTH ACROSS THE RED RIVER. THE FRONT IS FORECAST TO LIFT NORTHWARD ON WEDNESDAY AND BRING ANOTHER CHANCE OF THUNDERSTORMS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND AS SHORT WAVE ENERGY...MOVING THROUGH NORTHWEST FLOW ALOFT...INTERACTS WITH ABUNDANT LOW LEVEL MOISTURE. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 93 74 86 69 / 20 30 50 30 WACO, TX 94 72 89 69 / 20 20 30 30 PARIS, TX 91 72 83 68 / 20 30 50 30 DENTON, TX 92 73 86 69 / 20 30 50 30 MCKINNEY, TX 92 73 85 69 / 20 30 50 30 DALLAS, TX 93 74 86 69 / 20 20 50 30 TERRELL, TX 92 74 85 69 / 20 30 50 30 CORSICANA, TX 93 74 87 69 / 20 20 40 30 TEMPLE, TX 93 73 91 70 / 20 20 30 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 113 PM CDT MON JUN 21 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 113 PM CDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT NORTH OF INTERSTATE 20. SHOWERS AND THUNDERSTORMS WILL OCCUR MAINLY NORTH OF I-20. THE MAIN THREATS FROM THESE STORMS WILL FROM DAMAGING WINDS...AND LARGE HAIL...HOWEVER...VERY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. AS THE STORMS MOVE ACROSS THE SAME AREA...SOME LOCALIZED FLOODING MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN... THUNDERSTORM CHANCES WILL LINGER ACROSS NORTH TEXAS TUESDAY THROUGH SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON THROUGH TONIGHT. 58
The Dallas/Ft Worth radar (KFWS), 200 km away, was scanning. The volume nearest the first event began at 19:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
Power lines were blown down near Sumner.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410756.